{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,6,10]],"date-time":"2026-06-10T10:06:51Z","timestamp":1781086011017,"version":"3.54.1"},"reference-count":13,"publisher":"Wiley","issue":"6","license":[{"start":{"date-parts":[[2024,6,11]],"date-time":"2024-06-11T00:00:00Z","timestamp":1718064000000},"content-version":"vor","delay-in-days":10,"URL":"http:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":["onlinelibrary.wiley.com"],"crossmark-restriction":true},"short-container-title":["Clinical Case Reports"],"published-print":{"date-parts":[[2024,6]]},"abstract":"<jats:sec><jats:title>Key Clinical Message<\/jats:title><jats:p>This case signifies the importance of recognizing DIAIH within the context of antibiotic therapy, especially in older adults and even shortly after common drug exposures for treating UTI.<\/jats:p><\/jats:sec><jats:sec><jats:title>Abstract<\/jats:title><jats:p>Various drugs can induce immune\u2010mediated liver damage and in rare instances may lead to autoimmune hepatitis. Here we report an 84\u2010year\u2010old woman who developed autoimmune hepatitis less than 3\u2009weeks after treatment for urinary tract infection with the antibiotic nitrofurantoin. She presented with jaundice, right upper quadrant abdominal pain, nausea, and vomiting. In the absence of a history of an autoimmune disorder or elevated liver enzymes in the past; elevated liver enzymes after a short course of Nitrofurantoin and the presence of smooth muscle antibodies strongly suggested autoimmune hepatitis, which was confirmed through biopsy sample analysis. The patient scored 7 points on the Naranjo adverse reaction probability scale. The patient's rapid recovery within 1\u2009month of prednisone therapy supports the association of liver damage with nitrofurantoin use.<\/jats:p><\/jats:sec>","DOI":"10.1002\/ccr3.9050","type":"journal-article","created":{"date-parts":[[2024,6,12]],"date-time":"2024-06-12T03:40:28Z","timestamp":1718163628000},"update-policy":"https:\/\/doi.org\/10.1002\/crossmark_policy","source":"Crossref","is-referenced-by-count":3,"title":["Acute onset nitrofurantoin\u2010induced autoimmune hepatitis after urinary tract infection treatment"],"prefix":"10.1002","volume":"12","author":[{"given":"Ammad Javaid","family":"Chaudhary","sequence":"first","affiliation":[{"name":"Henry Ford Hospital  Detroit Michigan USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Muhammad Zarrar","family":"Khan","sequence":"additional","affiliation":[{"name":"Henry Ford Hospital  Detroit Michigan USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-1240-6441","authenticated-orcid":false,"given":"Abdullah","family":"Sohail","sequence":"additional","affiliation":[{"name":"The University of Iowa Hospitals and Clinics  Iowa City Iowa USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Syed Murtaza Haider","family":"Zaidi","sequence":"additional","affiliation":[{"name":"King Edward Medical University  Lahore Punjab Pakistan"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Eric","family":"Denha","sequence":"additional","affiliation":[{"name":"Detroit Medical Center\/Wayne State University  Detroit Michigan USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Deepak","family":"Venkat","sequence":"additional","affiliation":[{"name":"Henry Ford Hospital  Detroit Michigan USA"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"311","published-online":{"date-parts":[[2024,6,11]]},"reference":[{"key":"e_1_2_11_2_1","unstructured":"Base de dados europeia de notifica\u00e7\u00f5es de rea\u00e7\u00f5es adversas medicamentosas suspeitas. European Medicines Agency Eudravigilance Publisehd in 2020. Available from:https:\/\/dap.ema.europa.eu\/analytics\/saw.dll?PortalPages"},{"key":"e_1_2_11_3_1","doi-asserted-by":"publisher","DOI":"10.1002\/hep.21424"},{"issue":"1","key":"e_1_2_11_4_1","first-page":"145","article-title":"Immune mechanisms of idiosyncratic drug\u2010induced liver injury","volume":"3","author":"Mak A","year":"2017","journal-title":"J Clin Transl Res"},{"key":"e_1_2_11_5_1","doi-asserted-by":"publisher","DOI":"10.5694\/j.1326-5377.1992.tb19795.x"},{"key":"e_1_2_11_6_1","doi-asserted-by":"publisher","DOI":"10.1177\/106002809302701007"},{"key":"e_1_2_11_7_1","doi-asserted-by":"publisher","DOI":"10.1002\/hep.1840080327"},{"key":"e_1_2_11_8_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.jhep.2023.04.033"},{"key":"e_1_2_11_9_1","doi-asserted-by":"publisher","DOI":"10.3748\/wjg.v28.i24.2654"},{"key":"e_1_2_11_10_1","doi-asserted-by":"publisher","DOI":"10.1186\/1752-1947-4-311"},{"key":"e_1_2_11_11_1","doi-asserted-by":"publisher","DOI":"10.1159\/000516940"},{"key":"e_1_2_11_12_1","doi-asserted-by":"publisher","DOI":"10.4081\/cp.2012.e83"},{"key":"e_1_2_11_13_1","doi-asserted-by":"publisher","DOI":"10.3390\/ijms15046990"},{"key":"e_1_2_11_14_1","doi-asserted-by":"publisher","DOI":"10.1002\/hep.23584"}],"container-title":["Clinical Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/pdf\/10.1002\/ccr3.9050","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2024,7,11]],"date-time":"2024-07-11T06:43:37Z","timestamp":1720680217000},"score":1,"resource":{"primary":{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/10.1002\/ccr3.9050"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2024,6]]},"references-count":13,"journal-issue":{"issue":"6","published-print":{"date-parts":[[2024,6]]}},"alternative-id":["10.1002\/ccr3.9050"],"URL":"https:\/\/doi.org\/10.1002\/ccr3.9050","archive":["Portico"],"relation":{},"ISSN":["2050-0904","2050-0904"],"issn-type":[{"value":"2050-0904","type":"print"},{"value":"2050-0904","type":"electronic"}],"subject":[],"published":{"date-parts":[[2024,6]]},"assertion":[{"value":"2024-04-11","order":0,"name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2024-05-25","order":1,"name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}},{"value":"2024-06-11","order":2,"name":"published","label":"Published","group":{"name":"publication_history","label":"Publication History"}}],"article-number":"e9050"}}